Alert archive / Nevada / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Elko, NV

October 4, 20114 counties in Nevada

NWS Elko, NV issued this winter storm warning at Oct 4, 2011, 2:30 PM PDT for 4 counties in Nevada. It took effect at Oct 5, 2011, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 2:30 PM PDT (21:30 UTC)
In effect from
Oct 5, 2011, 11:00 AM PDT
Expired
Oct 6, 2011, 2:41 AM PDT
In force
16 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS45 KLKN 042130
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT TUE OCT 4 2011

...FIRST WINTER STORM OF THE SEASON COMING TO NEVADA...

.A POTENT WINTER STORM WILL AFFECT NEVADA WEDNESDAY AND THURSDAY.
HEAVY SNOWFALL IS EXPECTED ACROSS THE HIGHER ELEVATIONS...MAINLY
ABOVE 7000 FEET. HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL IN
THE MOUNTAINS VERY DIFFICULT TO IMPOSSIBLE WEDNESDAY THROUGH
THURSDAY.

NVZ013-031-034-035-037-051200-
/O.UPG.KLKN.WS.A.0004.111005T1800Z-111007T0000Z/
/O.NEW.KLKN.WS.W.0006.111005T1800Z-111007T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON...
HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT
230 PM PDT TUE OCT 4 2011

...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IN EFFECT
FROM 11 AM WEDNESDAY TO 5 PM PDT THURSDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 11 AM WEDNESDAY TO 5 PM PDT THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: WIDESPREAD ACCUMULATIONS OF 12 TO 18 INCHES.
  HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES MAY RECEIVE UP TO
  TWO FEET OF SNOW. 

* ELEVATION: HEAVY SNOWFALL IS EXPECTED ABOVE 7000 FEET. THE
  HIGHEST ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET.

* TIMING: HEAVY SNOW WILL BEGIN FALLING ABOVE 7000 FEET WEDNESDAY
  AFTERNOON...WITH THE HEAVIEST SNOW FALLING DURING THE LATE
  AFTERNOON AND EVENING HOURS WEDNESDAY. NUMEROUS SNOW SHOWERS
  WILL CONTINUE THROUGH THURSDAY...ESPECIALLY IN NORTHEAST NEVADA
  AND ON NORTHWEST FACING SLOPES.

* LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON 
  PASS...AUSTIN SUMMIT...PINTO SUMMIT

* WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO 30
  MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN FAVORED PASSES
  AND CANYONS.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES
  DIFFICULT TO IMPOSSIBLE BY WEDNESDAY NIGHT. TRAVEL DIFFICULTIES
  ARE LIKELY TO CONTINUE THROUGH THURSDAY...ESPECIALLY IN
  NORTHEASTERN NEVADA. ALTHOUGH SNOW WILL BE WET...SOME AREAS OF
  BLOWING AND DRIFTING SNOW CAN BE EXPECTED. HUNTERS AND HIKERS
  ARE URGED TO TAKE EXTRA PRECAUTIONS OR CANCEL THEIR MOUNTAIN
  PLANS WEDNESDAY THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TURNER
3 follow-up statements
730 
WWUS45 KLKN 051018
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
318 AM PDT WED OCT 5 2011

...FIRST WINTER STORM OF THE SEASON COMING TO NEVADA...

.A POTENT WINTER STORM WILL AFFECT NEVADA WEDNESDAY AND THURSDAY.
HEAVY SNOWFALL IS EXPECTED ACROSS THE HIGHER ELEVATIONS...MAINLY
ABOVE 7000 FEET. HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL IN
THE MOUNTAINS VERY DIFFICULT TO IMPOSSIBLE WEDNESDAY THROUGH
THURSDAY.

NVZ013-031-034-035-037-052230-
/O.CON.KLKN.WS.W.0006.111005T1800Z-111007T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON...
HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT
318 AM PDT WED OCT 5 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM PDT THURSDAY ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 5 PM PDT THURSDAY. 

* SNOW ACCUMULATIONS: WIDESPREAD ACCUMULATIONS OF 12 TO 18 
  INCHES. HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES MAY 
  RECEIVE UP TO TWO FEET OF SNOW. 

* ELEVATION: ABOVE 7000 FEET.

* TIMING: HEAVY SNOW WILL BEGIN FALLING ABOVE 7000 FEET 
  WEDNESDAY AFTERNOON...WITH THE HEAVIEST SNOW FALLING DURING 
  THE LATE AFTERNOON AND EVENING HOURS WEDNESDAY. NUMEROUS 
  SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY...ESPECIALLY IN 
  NORTHEAST NEVADA AND ON NORTHWEST FACING SLOPES.

* LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON 
  PASS...AUSTIN SUMMIT...PINTO SUMMIT 

* WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO
  30 MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN 
  FAVORED PASSES AND CANYONS. 

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES 
  DIFFICULT TO IMPOSSIBLE BY WEDNESDAY NIGHT. TRAVEL 
  DIFFICULTIES ARE LIKELY TO CONTINUE THROUGH THURSDAY...
  ESPECIALLY IN NORTHEASTERN NEVADA. ALTHOUGH SNOW WILL BE 
  WET...SOME AREAS OF BLOWING AND DRIFTING SNOW CAN BE 
  EXPECTED. HUNTERS AND HIKERS ARE URGED TO TAKE EXTRA 
  PRECAUTIONS OR CANCEL THEIR MOUNTAIN PLANS WEDNESDAY THROUGH 
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
960 
WWUS45 KLKN 052204
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT WED OCT 5 2011

...COLD WINTER STORM WILL CONTINUE TO AFFECT NORTHERN NEVADA THIS
EVENING...

NVZ013-031-034-035-037-061015-
/O.CON.KLKN.WS.W.0006.000000T0000Z-111007T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON...
HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT
304 PM PDT WED OCT 5 2011

...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM PDT THURSDAY ABOVE 7000 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW ABOVE 7000
FEET REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES
  ARE POSSIBLE. THE HIGHEST PEAKS AND SOME NORTHWEST FACING SLOPES
  MAY RECEIVE AN ADDITIONAL 8 TO 12 INCHES OF SNOW.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: HEAVY SNOW AND BLOWING SNOW WILL CONTINUE THIS EVENING.
  AS WINDS SWITCH TO A NORTHWEST DIRECTION...NORTHWEST FACING
  SLOPES WILL SEE A CONTINUATION OF THE HEAVY SNOW THIS EVENING
  AND THURSDAY.

* LOCATIONS INCLUDE: CONNORS PASS...LAMOILLE CANYON...HARRISON 
  PASS...AUSTIN SUMMIT...PINTO SUMMIT 

* WINDS: SOUTHWEST 25 TO 35 MPH SHIFTING TO THE NORTHWEST 20 TO 
  30 MPH. GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN 
  FAVORED PASSES AND CANYONS.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL OVER THE HIGHER PASSES
  DIFFICULT TO IMPOSSIBLE TONIGHT. TRAVEL DIFFICULTIES ARE LIKELY
  TO CONTINUE THROUGH THURSDAY... ESPECIALLY IN NORTHEASTERN
  NEVADA. ALTHOUGH SNOW WILL BE WET...SOME AREAS OF BLOWING AND
  DRIFTING SNOW CAN BE EXPECTED. HUNTERS AND HIKERS ARE URGED TO
  TAKE EXTRA PRECAUTIONS OR CANCEL THEIR MOUNTAIN PLANS TONIGHT
  AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
356 
WWUS45 KLKN 060941
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
241 AM PDT THU OCT 6 2011

NVZ013-031-034-035-037-061045-
/O.CAN.KLKN.WS.W.0006.000000T0000Z-111007T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON...
HARRISON PASS...CONNORS PASS...AUSTIN SUMMIT...PINTO SUMMIT
241 AM PDT THU OCT 6 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW SHOWERS WILL CONTINUE THIS MORNING...HOWEVER LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 4, 3:57 AM PDT, 10 hours 33 minutes earlier.

Area forecast discussion, Oct 4, 3:57 AM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
357 AM PDT TUE OCT 4 2011

.SYNOPSIS...A STORM SYSTEM WILL EXIT THE REGION TODAY BUT NOT
BEFORE BRINGING SOME MORE SHOWERS AND A FEW THUNDERSTORMS TO PARTS
OF THE SILVER STATE. A MUCH MORE POWERFUL COLD FRONT WILL BRING
RAIN AND BELOW NORMAL TEMPERATURES TO THE REGION ON
WEDNESDAY...WITH SNOW POSSIBLY REACHING THE VALLEY FLOORS
WEDNESDAY NIGHT INTO THURSDAY AND HEAVY SNOW POSSIBLE IN THE
MOUNTAINS.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. LEADING SYSTEM CURRENTLY
MAKING ITS WAY ACROSS THE REGION IN ADVANCE OF THE MAIN SYSTEM
WHICH WILL MOVE THROUGH ON WEDNESDAY. RIGHT REAR JET QUAD WILL
KEEP PRECIP GOING...WITH ENOUGH INSTABILITY TO PROVIDE AN
OCCASIONAL LIGHTNING STRIKE...THROUGH AT LEAST THIS MORNING ACROSS
MUCH OF THE CWA...GRADUALLY SHIFTING EASTWARD AS WE HEAD INTO THIS
AFTERNOON. JET DYNAMICS MOVE AWAY THIS AFTERNOON BUT ENOUGH
INSTABILITY WILL REMAIN VIA INSOLATION TO KEEP SOME SHOWERS AND AN
ISOLATED THUNDERSTORM DEVELOPING ACROSS EASTERN NEVADA. LULL
DEVELOPS TONIGHT AS WE GET IN BETWEEN THIS LEADING SYSTEM AND THE
MAIN ONE. DIVING TROUGH WILL BRING JET DYNAMICS BACK LATER TUESDAY
NIGHT AS WE GET INTO THE LEFT FRONT QUAD OF THE NEXT JET STREAK.
PLENTY OF DIFLUENCE ALOFT AS CLOSED LOW SINKS SOUTHEASTWARD TOWARD
US...ALONG WITH VERY POTENT FRONTOGENESIS ALONG THE COLD FRONT AS
IT PLOWS ACROSS THE STATE ON WEDNESDAY. ALL IN ALL...LOOKING AT A
RELATIVELY WET WEDNESDAY. WINDS MAY TOUCH WIND ADVISORY LEVELS
AHEAD OF THE FRONT...ESPECIALLY IN WHITE PINE COUNTY WHERE WINDS
AT THE TOP OF THE MIXED LAYER REACH 40 KNOTS...SO ISSUED WIND
ADVISORY FOR WHITE PINE FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. SNOW LEVELS WILL START TO COME DOWN FAST
WEDNESDAY AFTERNOON BEHIND THE COLD FRONT...BUT DO NOT THINK THEY
REACH THE VALLEY FLOORS UNTIL WEDNESDAY NIGHT. NEVERTHELESS...WITH
HEAVY PRECIP CHANGING TO SNOW WEDNESDAY AFTERNOON AND CONTINUING
AS SNOW SHOWERS THROUGH THURSDAY...AND WITH THIS BEING THE FIRST
EVENT OF THE YEAR...FELT IT PRUDENT TO ISSUE A WINTER STORM WATCH
ABOVE 7000 FEET FOR MOST OF THE CWA. SOME AREAS MAY NOT HIT
WARNING LEVELS...BUT THIS WILL BECOME CLEARER AS WE APPROACH THE
EVENT. GENERALLY LOOKING AT A QUARTER TO THREE QUARTERS OF AN
INCH OF LIQUID ACROSS THE VALLEYS OF THE CWA WITH THIS SYSTEM
THROUGH LATE WEDNESDAY...WITH MORE IN THE MOUNTAINS AND MORE
AFTERWARDS.

TEMPERATURES TODAY WILL BE APPROXIMATELY 10 DEGREES OR SO COOLER
THAN READINGS ON MONDAY WERE...WHICH IS CLOSE TO NORMAL FOR EARLY
OCTOBER. ANOTHER 10 OR SO DEGREE DROP IS EXPECTED WEDNESDAY WITH
THE NEXT COLD FRONT AND PLENTY OF PRECIPITATION. LOWS TONIGHT
SHOULD STAY RELATIVELY MILD HOWEVER WITH THE CLOUDS AND SHOWERS
AROUND...WITH READINGS SIGNIFICANTLY ABOVE NORMAL. RCM

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN
VERY GOOD AGREEMENT THROUGH FRIDAY...THEN INCONSISTENCIES AND
UNCERTAINTIES DEVELOP FOR THE FRIDAY NIGHT THROUGH MONDAY PERIOD.
HOWEVER MOST OF THE WEATHER FROM THE INCOMING STRONG STORM SYSTEM
WILL HAVE MOVED EAST BY FRIDAY.

A MOIST STORM SYSTEM WILL BE MOVING THROUGH BRINGING RAIN AND
SNOW TO THE VALLEYS WITH LITTLE ACCUMULATION DUE TO THE GROUND
WARMTH THIS EARLY IN THE SEASON. HOWEVER MOUNTAINS COULD SEE 5-10
INCHES OF SNOW. TEMPERATURES WILL DIP TO FREEZING EACH MORNING
BEGINNING THURSDAY MORNING. PREPARATIONS SHOULD BE MADE TO
WINTERIZE HOMES AND AUTOMOBILES FOR THE WEATHER CHANGE IN THE NEXT
COUPLE DAYS. HUNTERS AND OUTDOOR ACTIVITIES...AS WELL AS
LIVESTOCK...WILL BE ADVERSELY AFFECTED BY A VERY STRONG STORM
BEGINNING WEDNESDAY.

WEDNESDAY NIGHT. THE MOST SNOW ACCUMULATION COULD OCCUR WEDNESDAY
NIGHT AS THE FRONT CONTINUES TO MOVE THROUGH THE EASTERN CWFA.
5500 FEET ELEVATIONS ALL ACROSS THE EASTERN PORTION OF THE STATE
COULD RECEIVE UP TO 3 INCHES OF SNOWFALL OVERNIGHT AS A 545DM LOW
PASSES DIRECTLY OVER NORTHERN NEVADA. SNOW SHOULD STICK TO
ELEVATED SURFACES SUCH AS TREES AND CARS BUT ACCUMULATIONS ON
ROADWAYS WILL BE MINIMAL. HIGHER ELEVATIONS COULD RECEIVE AROUND 6
INCHES OF SNOWFALL. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS
BEHIND THE FRONT.

THURSDAY THROUGH FRIDAY. COLD AIR WILL FUNNEL IN BEHIND THE
TROUGH AND HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE MID
40S. ALTHOUGH SNOW LEVELS WILL RISE TO AROUND 6000
FEET...NORTHEAST NEVADA COULD BE ESPECIALLY HARD-HIT ABOVE THIS
ELEVATION WITH WRAP-AROUND MOISTURE.

FRIDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE SOMEWHAT IN
DISAGREEMENT FOR THIS PERIOD. ALTHOUGH PRECIPITATION COULD LINGER
OVER NE NV...IN GENERAL IT APPEARS THAT ANOTHER TROUGH WILL BE
ENTERING THE PACIFIC ARENA AND THE LKN CWFA WILL BE IN A SHORT
WAVE RIDGE PATTERN THAT WILL HELP DRY OUT THE GREAT BASIN A BIT
AND MODERATE TEMPERATURES. STORM SYSTEM APPEARS PROGRESSIVE ENOUGH
TO ALLOW SKIES TO CLEAR ACROSS MUCH OF NEVADA BY SUNRISE SATURDAY.
A HARD/KILLING FREEZE IS LIKELY IN THE AREAS THAT DO CLEAR. WITH
THE WET GROUND...WIDESPREAD FROST CAN BE EXPECTED AS WELL WITH
LOWS WELL DOWN INTO THE 20S.

&&

.AVIATION...A COLD FRONT WILL BE MOVING THROUGH THE GREAT BASIN
TODAY. WINDS WILL BE STRONG AHEAD OF THE FRONT. SHOWERS AND
THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL GENERALLY SHIFT EAST
AS THE DAY WEARS ON AND WILL AFFECT KEKO AND KELY UNTIL LATE
AFTERNOON. VISIBILITY COULD BE REDUCED TO 5 SM IN THUNDERSTORMS
WITH MODERATE RAIN.

&&

.FIRE WEATHER...FIRE SEASON WILL LIKELY WRAP UP IN THE NEXT FEW
DAYS AS THE FIRST WIDESPREAD WINTER-LIKE STORM OF THE SEASON
BRINGS SIGNIFICANT PRECIPITATION TO THE ENTIRE REGION. SHOWERS
OVERNIGHT HAVE ALREADY BROUGHT SOME WETTING RAINS TO A FAIR
PORTION OF THE REGION...ESPECIALLY AREAS CLOSER TO THE UTAH
BORDER. SHOWERS WILL LINGER TODAY IN EASTERN NEVADA BUT LIKELY
DIMINISH IN THE WEST. WINDS WILL BE CONSIDERABLY LIGHTER TODAY AS
COMPARED TO YESTERDAY...AND WHEN COMBINED WITH LOWER TEMPERATURES
AND HIGHER HUMIDITY...FIRE SPREAD WILL BE MUCH REDUCED.
SIGNIFICANT RAINFALL AND MUCH COOLER TEMPERATURES WILL LIKELY HELP
TO EXTINGUISH MOST FIRES BY THURSDAY. RCM

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON ABOVE 7000 FEET FOR NORTHERN ELKO COUNTY...NORTHERN
NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

WIND ADVISORY FROM 8 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE
COUNTY.

&&

93/92/92/93
Hazardous weather outlook, Oct 4, 3:47 AM PDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
347 AM PDT TUE OCT 4 2011

NVZ030-033-036-051100-
HUMBOLDT COUNTY-EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
347 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS NEVADA TODAY WITH SOME
LINGERING SHOWERS TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR
50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY AND
THURSDAY. RAIN WILL OVERSPREAD THE REGION WEDNESDAY...AND THEN AS
THE STEADIER RAIN TAPERS OFF TO SHOWERS...SNOW LEVELS WILL DROP
TO NEAR THE VALLEY FLOORS WEDNESDAY NIGHT AND THURSDAY. SEVERAL
INCHES OF SNOW IS POSSIBLE IN THE MOUNTAINS...WHERE WINTER WEATHER
ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-031-032-034-037-051100-
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
347 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS NEVADA TODAY WITH SOME
LINGERING SHOWERS TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR
50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY AND
THURSDAY. RAIN WILL OVERSPREAD THE REGION WEDNESDAY...AND THEN
SNOW LEVELS WILL DROP TO NEAR THE VALLEY FLOORS WEDNESDAY NIGHT
AND THURSDAY. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS ABOVE 7000
FEET...AND WINTER STORM WATCHES ARE IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON. WINTER WEATHER ADVISORIES
MAY BE NEEDED FOR ELEVATIONS BELOW 7000 FEET WHERE SEVERAL INCHES
MAY ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-051100-
WHITE PINE COUNTY-
347 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS NEVADA TODAY WITH SOME
LINGERING SHOWERS TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR
50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY AND
THURSDAY. STRONG AND GUSTY WINDS WILL DEVELOP AHEAD OF THE STORM'S
COLD FRONT ON WEDNESDAY...WITH WIND GUSTS TO 50 MPH EXPECTED. A
WIND ADVISORY IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
EARLY WEDNESDAY EVENING. RAIN WILL OVERSPREAD THE REGION
WEDNESDAY...AND THEN SNOW LEVELS WILL DROP TO NEAR THE VALLEY
FLOORS WEDNESDAY NIGHT AND THURSDAY. HEAVY SNOW IS POSSIBLE IN THE
MOUNTAINS ABOVE 7000 FEET...AND WINTER STORM WATCHES ARE IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.
WINTER WEATHER ADVISORIES MAY BE NEEDED FOR ELEVATIONS BELOW 7000
FEET WHERE SEVERAL INCHES MAY ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Oct 4, 2:00 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT TUE OCT 4 2011

NVZ013-030>033-035>037-051200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...SILVER ZONE PASS...WEST WENDOVER...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
200 PM PDT TUE OCT 4 2011

...FIRST WINTER STORM OF THE SEASON HEADING TO NEVADA...

A VERY STRONG PACIFIC STORM SYSTEM WILL BRING A DRAMATIC CHANGE TO
MUCH WETTER...MUCH COLDER WEATHER TO NEVADA WEDNESDAY THROUGH
FRIDAY. THE STORM SYSTEM...CENTERED OFF THE WASHINGTON COAST IN
THE EASTERN PACIFIC THIS AFTERNOON...WILL ARRIVE IN NORTHWEST
NEVADA DURING THE DAY WEDNESDAY. EXPECT WIDESPREAD RAIN TO DEVELOP
OVER ALL OF NEVADA AS THIS OCCURS...WITH MODERATE TO OCCASIONALLY
HEAVY RAIN DURING THE DAYLIGHT HOURS WEDNESDAY. A STRONG COLD
FRONT WILL SWEEP THROUGH NEVADA ALSO ON WEDNESDAY...WITH SNOW
LEVELS FALLING BY THE AFTERNOON HOURS. POPULATED VALLEYS ARE
EXPECTED TO REMAIN ALL RAIN THROUGH THE DAY WEDNESDAY. HEAVY WET
SNOW WILL BEGIN ACCUMULATING ON ALL MOUNTAINS ABOVE 7000 FEET.
CONDITIONS WILL DETERIORATE RAPIDLY IN THE MOUNTAINS WEDNESDAY
AFTERNOON...AND ANY HUNTERS AND HIKERS WILL BE AFFECTED BY VERY
INCLEMENT CONDITIONS.

WEDNESDAY NIGHT...MUCH COLDER AIR WILL INVADE ALL OF NEVADA WITH
SNOW LEVELS FALLING TO NEAR 5000 FEET. CONFIDENCE IS HIGH THAT IT
WILL BE COLD ENOUGH TO SUPPORT SNOWFALL FOR MANY VALLEY LOCATIONS.
HOWEVER...SEVERAL COMPUTER MODELS ARE NOW FORECASTING THE CORE OF
THE STORM TO TRACK FURTHER NORTH ACROSS FAR NORTHERN NEVADA. THIS
SCENARIO WOULD ALLOW DRY AIR TO SWEEP INTO MUCH OF NEVADA BY
THURSDAY MORNING...AND AT LEAST TEMPORARILY STOP PRECIPITATION.
THIS DRIER AIR WOULD REDUCE SNOW AMOUNTS FOR VALLEY LOCATIONS AND
ADDS UNCERTAINTY TO THE FORECAST. AT THIS TIME...ELEVATIONS FROM
5500 TO 7000 FEET ARE MOST LIKELY TO EXPERIENCE ACCUMULATIONS ON
ELEVATED SURFACES...SUCH AS TREES AND CARS. A GENERAL 1 TO 3
INCHES IS POSSIBLE FROM 5500 TO 7000 FEET...WITH MUCH HIGHER
ACCUMULATIONS ABOVE 7000 FEET. WARM GROUND TEMPERATURES WILL
ENSURE THAT MOST ROADWAYS BELOW 6000 FEET WILL REMAIN WET.

THURSDAY...EXPECT A VERY COLD RAW DAY ACROSS NEVADA...AS THE STORM
ONLY SLOWLY EXITS INTO UTAH. NUMEROUS RAIN...SNOW...AND SNOW
PELLET SHOWERS WILL CONTINUE ACROSS NORTHEAST NEVADA THROUGH
THURSDAY...WITH ADDITIONAL ACCUMULATIONS EXPECTED ABOVE 5500 FEET.
RESIDENTS SHOULD PREPARE FOR MUCH COLDER WEATHER THURSDAY...WITH
DAYTIME HIGHS ONLY IN THE 40S.

THE STORM SYSTEM WILL BE IN NO HURRY TO LEAVE NEVADA...WITH RAIN
AND SNOW SHOWERS PERSISTING ACROSS NORTHEAST NEVADA THROUGH AT
LEAST MIDDAY FRIDAY. FINALLY...CLEARING SKIES ARE EXPECTED
SATURDAY MORNING. THIS WILL ALLOW FOR WIDESPREAD FROST AND A
KILLING FREEZE FOR MANY LOCATIONS SATURDAY MORNING.

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 1:49 AM PDTSpecial Weather StatementLKNElko26 min
Oct 4, 2:14 AM PDTSpecial Weather StatementLKNElko46 min
Oct 4, 3:01 AM PDTWinter Storm WatchLKNElko, Eureka, Lander, White Pine11 hr
Oct 4, 3:05 AM PDTWind AdvisoryLKNWhite Pine40 hr

Nearby

Winter Storm Warnings in Nevada, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.